MAUDE Adverse Event Report: XTANT MEDICAL IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; RATCHETING SCREWDRIVER HANDLE

XTANT MEDICAL IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; RATCHETING SCREWDRIVER HANDLE
Model Number N60000473
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The company received notification on (b)(6) 2020 for a system handle in which the proximal cap fractured from the body of the instrument while the surgeon was striking it with the mallet.There were no known patient complications associated with this complaint.A visual assessment of the returned handle showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The proximal cap of the returned handle was fractured from the body of the instrument and not returned.The proximal cap of the system handle is a t-shaped plug that is secured into the end of the handle, surrounded by a silicone handle.An impact to the edge of the cap may cause the cap to flex on the silicone handle and result in a fractured cap.The condition of the proximal cap could not be confirmed due to it not being returned for complaint assessment.The complaint investigation suggests the possibility that the edge of the cap was impacted, resulting in an instrument malfunction.
 
Event or Problem Description
The company received notification on (b)(6) 2020 for a system handle in which the proximal cap fractured from the body of the instrument, while the surgeon was striking it with the mallet.There were no known patient complications associated with this complaint.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
RATCHETING SCREWDRIVER HANDLE
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade, mt
MDR Report Key10482761
Report Number3005031160-2020-00019
Device Sequence Number3394960
Product Code HXX
UDI-Device IdentifierM697N600004731
UDI-PublicM697N600004731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000473
Device Lot Number76836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;